Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 11, 2006, 2:03 PM EDT for Pike County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 2:03 PM EDT (18:03 UTC)
- Expired
- Sep 11, 2006, 4:00 PM EDT
- In force
- 117 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 67 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 111803
FFWJKL
KYC195-112000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
203 PM EDT MON SEP 11 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY
* UNTIL 400 PM EDT
* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ACROSS SOUTHWESTERN PIKE COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIRGIE
AND JONANCY.
DOPPLER RADAR HAS INDICATED OVER TWO INCHES OF RAIN HAS FALLEN BETWEEN
1 AND 2 PM ACROSS PORTIONS OF SOUTHWESTERN PIKE COUNTY. THE STORMS WILL
CONTINUE TO DUMP HEAVY RAIN ACROSS THE AREA BETWEEN 2 AND 3 PM...CAUSING
FLASH FLOODING OF CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3727 8271 3726 8261 3741 8251 3741 8260
3735 8266
$$
GEOGERIAN2 follow-up statements
000
WGUS73 KJKL 111844
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
239 PM EDT MON SEP 11 2006
KYC195-112000-
PIKE KY-
239 PM EDT MON SEP 11 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
SOUTHWESTERN PIKE COUNTY...
RADAR ESTIMATES THAT OVER TWO AND A HALF INCHES OF RAIN HAS FALLEN
ACROSS PORTIONS OF THE SOUTHWESTERN PIKE COUNTY BETWEEN 1 AND 2:30
PM. THIS INCLUDES THE COMMUNITIES OF JONANCY AND VIRGIE...AS WELL AS
AREAS NORTHWEST TOWARDS THE FLOYD COUNTY LINE.
HEAVY RAINFALL WILLS SUBSIDE THROUGH 3:30 PM...HOWEVER EXCESSIVE
RUNOFF WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3727 8271 3726 8261 3741 8251 3741 8260
3735 8266
$$
GEOGERIAN000
WGUS73 KJKL 112003
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT MON SEP 11 2006
KYC195-112015-
PIKE KY-
400 PM EDT MON SEP 11 2006
...FLASH FLOOD WARNING EXPIRED AT 400 PM FOR SOUTHWESTERN PIKE
COUNTY...
HEAVY RAIN HAS ENDED ACROSS THE AREA...ENDING THE THREAT OF FLASH
FLOODING. THEREFORE...THE WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 3727 8271 3726 8261 3741 8251 3741 8260
3735 8266
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 11:25 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 11, 11:25 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1125 AM EDT MON SEP 11 2006 .DISCUSSION... SW/V MOVING FROM IN TOWARD OH SEEMS TO BE HELPING MAINTAIN THE CONVECTION OVER CENTRAL KY. A FEW ISOLATED SHRA/TSRA HAVE DEVELOPED OVER THE FAR NW...WITH ASSOCIATED CLOUD COVER GENERALLY ALONG AND NORTH OF THE HWY 80/HAL RODGERS PARKWAY CORRIDOR. CLOUDS HAVE HELD OFF TEMP RISE...ESPECIALLY IN THE ABOVE MENTIONED CLOUDY AREA. FOR MORNING UPDATE...RAISED POPS OVER THE WEST...MAINLY THE NW AREAS AS THE CONVECTIVE COMPLEX TO THE WEST SHOULD BRUSH THIS REGION. IN GENERAL INCREASED CLOUD COVER FOR TODAY BASED ON THE LATEST TRENDS. ALSO...LOWERED MAX T ABOUT 2 DEGREES IN MOST AREAS DUE TO THE CLOUD COVER.ISOLATEDD TO SCATTERED CONVECTION SHOULD DEVELOP LATER TODAY AS CLOUD COVER THINS AND INSTABILITY INCREASES. && .PREV DISCUSSION... 323 AM EDT MON SEP 11 2006 STRONG VORT MAX DROPPING INTO EASTERN MONTANA WILL CONTINUE SOUTHEAST STRENGTHENING THE MEAN TROUGH OVER THE CENTRAL PLAINS AND RESULTING IN CYCLOGENESIS AT THE SURFACE. THE SURFACE LOW AND ATTENDANT FRONTAL BOUNDARY WILL ADVANCE EASTWARD THROUGH THE MIDDLE OF THE WEEK...CROSSING EASTERN KENTUCKY EARLY WEDNESDAY. HIGH PRESSURE RIDGING THEN BUILDS IN TO END THE WEEK AND START THE WEEKEND. MODEL CONSISTENCY HAS BEEN PRETTY GOOD PLACING THE FRONTAL BOUNDARY IN HERE EARLY WEDNESDAY. NAM HANDLES EASTERN MONTANA VORT MAX DIFFERENTLY FROM THE OTHER GUIDANCE BY KEEPING IT MORE SEPARATE. THIS RESULTS IN THE DEVELOPMENT OF A WAVE ON THE FRONT OVER THE DEEP SOUTH...DELAYING THE FRONTS PASSAGE THROUGH THE BLUEGRASS STATE SOME. CONFIDENCE IN THE NAM IS NOT REAL GREAT WITH IT/S RECENT TROUBLES HANDLING UPPER AIR FEATURES SO WILL CONTINUE TO STICK CLOSE TO THE GFS FOR THIS FORECAST PACKAGE. VORT MAX CURRENTLY VISIBLE OVER MISSOURI WILL LIFT NORTHEAST OVER THE OHIO VALLEY TODAY AND BELIEVE THIS WILL FIRE MORE CONVECTION WITH THE HEAT OF THE DAY. STORM MOTION IS LESS THAN 5 KTS... THEREFORE THE THREAT FOR LOCALLY HEAVY DOWNPOURS PRODUCING SOME URBAN AND SMALL STREAM FLOODING CONTINUES TODAY. MOST OF THE PRECIP SHOULD REMAIN TO OUR WEST TONIGHT AND TUESDAY MORNING WITH A RAIN SHADOWING EFFECT OVER THE AREA DUE TO STRENGTHENING SOUTH-SOUTHEASTERLY LOW-LEVEL WINDS. WILL RAMP POPS UP TO CATEGORICAL THEN FOR TUESDAY NIGHT IN ADVANCE OF THE FRONTAL PASSAGE. RAISED POPS SOME ON WEDNESDAY AND WEDNESDAY NIGHT AS THE FRONT IS SLOW TO PASS THROUGH COMPLETELY AND UPPER LEVEL TROUGH SWINGS ACROSS LATE IN THE DAY...BUT WILL CONTINUE THE DRY FORECAST THURSDAY THROUGH SUNDAY. GENERALLY STUCK CLOSE TO HPC QPF GUIDANCE...WHICH IS QUITE A BIT LESS THAN MODEL DERIVED QPF...AS SOUTHERLY LOW-LEVEL FLOW SHOULD...AND USUALLY DOES...CUT DOWN PRECIP AMOUNTS IN THESE CASES ACROSS EASTERN KENTUCKY. SEVERE THREAT LOOKS MINIMAL WITH THE SYSTEM AS TIMING RESULTS IN LOW INSTABILITY. IF WE CAN GET SOME BREAKS IN THE CLOUDS ON WEDNESDAY AS COLD UPPER LOW PIVOTS ACROSS THE AREA... THEN THE THREAT FOR HAIL PRODUCING STORMS WOULD INCREASE...BUT THREAT IS SMALL AT THIS TIME. GENERALLY STAYED CLOSE TO GFS MOS GUIDANCE NUMBERS THROUGH THE PERIOD WITH TEMPERATURES LOWERING FROM THE LOWER 80S TODAY INTO THE LOWER 70S ON WEDNESDAY. TEMPS THEN RISE BACK INTO THE 80S DURING THE WEEKEND WITH UPPER LEVEL RIDGE OVERHEAD. 926 PM EDT SUN SEP 10 2006 SHOWERS AND THUNDERSTORMS APPEAR TO BE WINDING DOWN NOW. NO SEVERE WEATHER THIS EVENING...BUT A COUPLE OF FLOOD ADVISORIES HAD TO BE ISSUED WITH VERY SLOW MOVEMENT OF CELLS. RADAR SHOWED AN ISOLD CELL POPPING UP OVER HARLAN COUNTY WITHIN THE LAST HALF HOUR. WITH AN INVERTED TROUGH...BOUNDARY EVIDENT ACROSS THE AREA OVERNIGHT FROM THE MODELS AND CURRENT SURFACE CHART...SEE NO REASON TO REMOVE THE SLIGHT POP FROM THE CURRENT FCST. OTHER FCST ELEMENTS LOOK ON TARGET AS WELL...SO WILL LET THE CURRENT FCST PACKAGE RIDE. 324 PM EDT SUN SEP 10 2006 SHORT TERM...TONIGHT THROUGH WEDNESDAY... INVERTED TROUGH EXTENDING ACROSS THE CWA HAS BEEN GETTING MORE DEFINED WITH TIME. EXPECT THIS FEATURE TO CONTINUE TO PROVIDE ENOUGH OF A FOCUS FOR SLIGHT CHANCE POPS OVERNIGHT...ALTHOUGH EXPECT THE MARGINALLY SEVERE AND HEAVY RAIN THREAT TO SUBSIDE BY DUSK ONCE AGAIN. GENERALLY EXPECT A REPEAT PERFORMANCE FOR TOMORROW...WITH PLENTY OF MOISTURE AND DECENT INSTABILITY IN PLACE. SYSTEM TO PROVIDE THE NEXT GOOD CHANCE FOR WIDESPREAD RAINFALL WILL APPROACH OUT OF THE PLAINS ON TUESDAY. WRF AND GFS CONTINUE TO SHOW DIFFERENCES IN TIMING AND AMPLITUDE. HAVE GENERALLY FOLLOWED A PERSISTENCE FORECAST...HOLDING OFF THE BEST CHANCE FOR WIDESPREAD RAINFALL UNTIL TUESDAY NIGHT WHEN BEST FORCING WILL BE IN PLACE AND MAINTAINING AT LEAST A GOOD CHANCE OF RAIN ON WEDNESDAY AS THE TROUGH AXIS PUSHES EAST ACROSS THE OH AND TN VALLEYS. EXTENDED...WEDNESDAY NIGHT THROUGH SUNDAY... RECENT GFS AND NAM RUNS...GFS ENSEMBLES AND ECMWF ARE MORE IN LINE THAN YESTERDAY WITH THE SYSTEM EARLY IN THE PERIOD. A 500 MB NEUTRALLY TILTED SW/V OR CLOSED LOW WILL TRACK WILL BE TRACKING THROUGH THE OH VALLEY AND SOUTHERN GREAT LAKES AREA EARLY IN THE PERIOD. RECENT MODEL RUNS HAVE CONTINUED WITH A SLIGHTLY FASTER TIMING OF THIS SYSTEM WITH IT BEING LESS CLOSED. THE 500 MB TROUGH AXIS SHOULD CROSS THE AREA EARLY IN THE PERIOD...SHUTTING OFF PRECIP CHANCES ON WED NIGHT. UPPER LEVEL RIDGING WITH INCREASING HEIGHTS AND SFC RIDGE SHOULD WORK INTO THE AREA FOR THE REMAINDER OF THE PERIOD...WITH DRY WEATHER AND A WARMING TREND EXPECTED. TRENDED OUT POPS DURING WED NIGHT AND CUT BACK ON SKY COVER LATE WED NIGHT INTO THU...WITH A DRY FORECAST FOR THE REST OF THE PERIOD. MEX NUMBERS CAME IN COOLER FOR FRI AND SAT DAYTIME HIGHS...SO TRENDED DOWN A DEGREE OR TWO. SOME RIDGE/VALLEY TEMP SPLITS SEEM POSSIBLE TO END THE WEEK...BUT FOR NOW SHOWED ABOUT A 3 TO 5 DEGREE RIDGE TO VALLEY TEMP DIFFERENCE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JP
Hazardous weather outlook, Sep 11, 4:58 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 458 AM EDT MON SEP 11 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 458 AM EDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS THE OUTLOOK AREA. STORM MOTION TODAY IS EXPECTED TO BE LESS THAN 10 MPH AND THIS WILL LEAD TO LOCALLY HEAVY RAINFALL...CAUSING A THREAT OF URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN KENTUCKY TUESDAY THROUGH WEDNESDAY EVENING AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLOODING TODAY. ABE
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.